Medicina (Buenos Aires)
versión impresa ISSN 0025-7680
PALMERO, Domingo et al. Adverse drug reactions in multidrug-resistant tuberculosis. Medicina (B. Aires) [online]. 2010, vol.70, n.5, pp. 427-433. ISSN 0025-7680.
Multidrug-resistant tuberculosis (MDRTB) poses difficulties in diagnosis and treatment, including increased frequency of adverse reactions to antituberculosis drugs (ADRAs), which compromise the effectiveness of treatment. This is specially complicated in the treatment of patients co-infected with HIV which includes the antiretroviral therapy plus the treatment of eventual comorbidities. A total of 121 MDRTB patients, 87 HIV-negative and 34 HIV positive, assisted in the Hospital F. J. Muñiz, Buenos Aires, during the period 2003-2007 were retrospectively studied. The incidence of ADRAs among the two groups of patients was compared. All the patients with adherence to treatment (no more than one abandon, recovered) were included in the study. Antituberculosis drugs used were: ethambutol, pyrazinamide, ofloxacin, moxifloxacin, cycloserine, ethionamide, PAS, streptomycin, kanamycin, amikacin and linezolid. The emergence of ADRAs and the proportion of severe reactions attributed to antituberculosis drugs were similar in both groups: 44.8% in HIV negative and 44.1% in HIV positive, but it was observed an additional 23.5% of adverse reactions to antiretroviral therapy in the second group. There were differences in the type of reactions and time of occurrence between the two groups. One HIV positive patient died of epidermolysis. The proportion of adverse reactions in HIV/AIDS patients increased 50% when those attributed to antiretroviral treatment were included. We conclude that the studied population showed a frequency of ADRAs higher than it would be expected in the treatment of susceptible TB, but there was no difference in its frequency among HIV-negative and positive patients.
Palabras clave : Tuberculosis; Multidrug-resistant tuberculosis; Adverse drug reactions; AIDS.